Alert archive / California / Flash Flood Warnings in 2019
Flash Flood Warning 21, NWS Hanford, CA
NWS Hanford, CA issued this flash flood warning at Jun 1, 2019, 1:27 PM PDT for Mariposa County, Tuolumne County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2019, 1:27 PM PDT (20:27 UTC)
- Expired
- Jun 1, 2019, 4:10 PM PDT
- In force
- 3 hr
- Issued by
- NWS Hanford, CA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mariposa County, CA, Tuolumne County, CA
The radar
The San Joaquin Valley radar (KHNX), 148 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 8.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
363
WGUS56 KHNX 012027
FFWHNX
CAC043-109-012330-
/O.NEW.KHNX.FF.W.0021.190601T2027Z-190601T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Joaquin Valley CA
127 PM PDT SAT JUN 1 2019
The National Weather Service in Hanford CA has issued a
* Flash Flood Warning for...
Central Mariposa County in central California...
Southeastern Tuolumne County in northern California...
* Until 430 PM PDT.
* At 126 PM PDT, Doppler radar indicated heavy rain across the
warned area. Just under one inch of rain has fallen. Flash
flooding and debris flows are expected to begin shortly.
Excessive rainfall over the warning area will cause mud slides
near steep terrain. The mud slide can consist of rock, mud,
vegetation and other loose materials.
* Some locations that will experience flooding include...
El Portal, Jerseydale and Crane Flat.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move away from recently burned areas. Life-threatening flooding of
creeks and roads is likely. The heavy rains will likely trigger
rockslides, mudslides and debris flows in steep terrain, especially
in and around these areas.
&&
LAT...LON 3765 11965 3772 11970 3776 11976 3778 11992
3775 11997 3761 11995 3757 11991 3747 11979
3751 11965 3756 11966
$$
BS1 follow-up statement
241
WGUS76 KHNX 012310
FFSHNX
Flash Flood Statement
National Weather Service San Joaquin Valley CA
410 PM PDT SAT JUN 1 2019
CAC043-109-012320-
/O.CAN.KHNX.FF.W.0021.000000T0000Z-190601T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mariposa CA-Tuolumne CA-
410 PM PDT SAT JUN 1 2019
...THE FLASH FLOOD WARNING FOR CENTRAL MARIPOSA AND SOUTHEASTERN
TUOLUMNE COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3765 11965 3772 11970 3776 11976 3778 11992
3775 11997 3761 11995 3757 11991 3747 11979
3751 11965 3756 11966
$$
BSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 4:09 AM PDT, 9 hours 18 minutes earlier.
Area forecast discussion, Jun 1, 4:09 AM PDT, 9 hours 18 minutes before
Area Forecast Discussion National Weather Service Hanford CA 409 AM PDT Sat Jun 1 2019 .SYNOPSIS... An area of low pressure will move into Southern California today. This feature will influence the weather over our region through the weekend and bring a continued threat of afternoon and evening thunderstorms over mainly the mountain areas. WE are expecting a few thunderstorms to drift West in to the San Joaquin Valley late this afternoon and evening. Temperatures will remain generally seasonal for this time of year. Warmer than average temperatures are expected next week as high pressure builds over the area. && .DISCUSSION... The upper level low pressure center that has brought unsettled weather to the region will slowly drift to the south of Kern County today. This will create more of an easterly flow across the Central CA Interior. Very impressive SB Cape values of 1000 to 1500 j/kg are forecast across the Sierra this afternoon with another round of convection expected. We are becoming more concerned that the easterly flow will steer some of the storms into the SJV later this evening. HRRR simulated reflectivity product has been consistent with bringing heavy showers and thunderstorms into Tulare and eastern Kings county valley regions later today. WPC has the Sierra in an excessive rainfall outlook with PW's approaching 1 inch in the Sierra. One factor with the low center being farther south will be the increased speed of the storms as they try to move out of the Sierra later today. Minor flooding is possible with the storms. Some storms may become severe later this evening. Another couple rounds of convection is expected on Sunday and Monday in the Sierra and possible into Kern County mountains. Upper level low pressure center slightly weakens and begins to open up into SRN CA by Monday evening. The track of the low continues southeast into AZ by Tuesday afternoon. EPAC ridging will build in over the area and bring some very warm temperatures across the region by mid week. Cant rule out an isolated shower along the crest with plenty of sublimation taking place. Most areas will see upper 90s on Wednesday, but an isolated triple digit is not out of the question. A trough will drop south from the PAC NW on thursday that will knock the temps down a few degrees. A more robust trough will plow south into the area on Friday with even more cooling expected for next weekend and dry SW flow aloft. && .AVIATION... Scattered thunderstorms are possible over the mountains and foothills today from 18z through 03Z Sunday. VFR conditions will otherwise prevail over the Central California Interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... None. && public...JDB aviation/fw....Andersen weather.gov/hanford
In the hours before
Special weather statement, Jun 1, 12:37 PM PDT, 50 minutes before
Special Weather Statement National Weather Service San Joaquin Valley CA 1237 PM PDT SAT JUN 1 2019 CAZ195-012015- Lake Isabella CA- 1237 PM PDT SAT JUN 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KERN COUNTY UNTIL 115 PM PDT... At 1237 PM PDT, Doppler radar was tracking a strong thunderstorm near Bodfish, or about 28 miles northeast of Bakersfield, moving to the northwest at around 10 mph. Half inch hail will be possible with this storm. Locations impacted include... Bodfish and Democrat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3556 11846 3548 11854 3556 11870 3563 11861 TIME...MOT...LOC 1937Z 116DEG 8KT 3553 11854 BS
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 5:07 PM PDT | Special Weather Statement | HNX | Fresno | 38 min |
| May 31, 5:26 PM PDT | Severe Thunderstorm Warning | HNX | Tulare | 34 min |
| May 31, 6:03 PM PDT | Special Weather Statement | HNX | Mariposa | 42 min |
| May 31, 6:16 PM PDT | Special Weather Statement | HNX | Tulare | 44 min |
| May 31, 7:22 PM PDT | Special Weather Statement | HNX | Tulare | 38 min |
| May 31, 8:06 PM PDT | Special Weather Statement | HNX | Kings | 24 min |
| Jun 1, 8:13 AM PDT | Areal Flood Advisory | HNX | Fresno, Kings, Tulare | 19 days |
| Jun 1, 12:37 PM PDT | Special Weather Statement | HNX | Kern | 38 min |
| Jun 1, 2:10 PM PDT | Special Weather Statement | HNX | 35 min | |
| Jun 1, 2:45 PM PDT | Special Weather Statement | HNX | Tulare | 45 min |
| Jun 1, 2:57 PM PDT | Special Weather Statement | HNX | Tulare | 33 min |
| Jun 1, 3:02 PM PDT | Severe Thunderstorm Warning | HNX | Tulare | 32 min |
| Jun 1, 3:31 PM PDT | Special Weather Statement | HNX | Kings | 44 min |
| Jun 1, 3:54 PM PDT | Special Weather Statement | HNX | Kern | 51 min |
| Jun 1, 4:09 PM PDT | Special Weather Statement | HNX | Tulare | 51 min |
| Jun 1, 4:23 PM PDT | Severe Thunderstorm Warning | HNX | Kern | 22 min |
| Jun 1, 4:42 PM PDT | Special Weather Statement | HNX | Kings | 33 min |
| Jun 1, 4:46 PM PDT | Special Weather Statement | HNX | Kern | 44 min |
Nearby
Flash Flood Warnings in California, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.